Alabama, 2007Drought in Alabama, September 1 to 30, 2007
September 1 to 30, 2007 · NWS BMX · 39 events in 39 counties and zones
Drought conditions continued across Central Alabama through the month of September, despite slightly increased thunderstorm activity and rainfall from the remnants of Tropical Storm Humberto. By the end of the month, roughly 3/4 of Central Alabama remained in the Exceptional Drought (D4) designation, with the remainder in Severe (D2) to Extreme (D3) Drought.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions continued across Central Alabama through the month of September, despite slightly increased thunderstorm activity and rainfall from the remnants of Tropical Storm Humberto. By the end of the month, roughly 3/4 of Central Alabama remained in the Exceptional Drought (D4) designation, with the remainder in Severe (D2) to Extreme (D3) Drought.
Agricultural, hydrologic, and socioligical impacts continued to be widely felt. Around 80 percent of the corn crop, 70 percent of the soybean and cotton crop, and 40 percent of the peanut crop, was considered to be in poor or very poor condition by month's end. According to the USDA, this was one of the worst seasons ever for cotton. In addition, about 60 percent of the livestock, and 75 percent of pasture lands, were also considered to be poor or very poor.
Major rivers and reservoirs continued to run much below normal. Navigation on major rivers remained significantly impacted, and many boat landings on major lakes were unusuable due to extremely low lake levels.
Most water utility companies continued to enforce fines and surcharges for excessive water usage, and water restriction plans remained in effect.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 31, 10:59 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Aug 31, 10:59 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1159 PM CDT FRI AUG 31 2007
.UPDATE...AVIATION DISCUSSION.
&&
.SHORT TERM...TONIGHT AND TOMORROW.
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WITH THE HELP OF A
VERY MOIST AND UNSTABLE ENVIRONMENT...OUTFLOW BOUNDARIES...AND SOME
MID AND UPPER LEVEL SUPPORT. MOISTURE CONVERGENCE ZONE HAS SET UP
FROM NEAR CENTRE TO ALABASTER TO DEMOPOLIS...AND WITH THE MID LEVEL
LOW SITUATED SOUTH OF US...STORMS ARE MOVING SOUTHWESTWARD THIS
EVENING. EXPECT THE STORMS TO LINGER FOR SEVERAL MORE HOURS AND
BECOME MORE ISOLATED AFTER 2 AM. UNTIL THEN...A FEW HEAVY DOWNPOURS
ARE POSSIBLE ALONG WITH FREQUENT DEADLY LIGHTNING. OTHER THAN SOME
CHANGES TO THE ONGOING POPS...MAIN CHANGES HAD TO DO WITH
TEMP/CLOUDS/AND SKY TRENDS WITH OVERALL RESULTS NEAR THE ONGOING
FORECAST.
75/LINHARES
AS THE UPPER LEVEL LOW CONTINUES TO ROTATE ACROSS THE AREA
TOMORROW...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. AS DAYTIME
HEATING INTERACTS WITH THE MOIST ATMOSPHERE.../PWS WILL STILL BE
BETWEEN 1.75 AND 2 INCHES/...THE BEST CHANCE FOR CONVECTIVE ACTIVITY
WILL BE MID AFTERNOON AND EVENING...AND IS EXPECTED TO BEGIN IN THE
SOUTHEAST BEFORE SPREADING FURTHER NORTH AND WEST. WITH ADDITIONAL
CLOUD COVER AND SHOWER ACTIVITY EXPECTED...HIGHS TOMORROW WILL BE IN
THE UPPER 80S...WITH A FEW LOCATIONS IN THE NORTHWEST HITTING 90
DEGREES.
14
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY.
MAIN FORECAST FOR THE REST OF THE LABOR DAY WEEKEND WILL BE THE SAME
WITH RAIN CHANCES STILL PRETTY GOOD ACROSS THE SOUTHERN AND CENTRAL
SECTIONS OF CENTRAL ALABAMA...ESPECIALLY DURING THE AFTERNOON HOURS.
BOTH MODELS...GFS AND NAM ARE IN GOOD CONSENSUS.
WILL SEE THE UPPER LEVEL DISTURBANCE REMAIN OVER THE AREA THROUGH
SUNDAY...BEFORE IT BEGINS TO MOVE WESTWARD DURING THE FIRST OF
NEXT WEEK AND REPLACED BY A RIDGE THAT WILL BE IN PLACE OVER THE
CENTRAL PLAINS. AT THE SAME TIME A MID-ATLANTIC RIDGE WILL TRY TO
COMBINE WITH THE RIDGE IN THE PLAINS...ESPECIALLY BY THE TUESDAY
AND WEDNESDAY TIME-FRAME. WHAT THIS MEANS FOR US WILL BE A RETURN
DRIER DAYS AND WARMER TEMPERATURES...THROUGH AT LEAST THURSDAY.
HOWEVER...WITH THIS SCENARIO...SOME MOISTURE WILL STILL BE
AVAILABLE TO THE AREA AS THE GULF MOISTURE WILL NOT BE CUT-OFF.
THIS WILL HELP KEEP CLIMATOLOGICAL NUMBERS FOR HIGHS AND POPS IN
THE FORECAST THROUGH THE REST OF THE PERIOD. MEX NUMBERS ARE WARMER
THAN 00Z FOR THE TUESDAY AND WEDNESDAY PERIODS...CLOSER TO THE
CURRENT FORECAST. MAY NEED TO RAISE THESE NUMBERS BUT KEPT THEM
AROUND THE SAME FOR NOW. WILL REMAIN FORECASTING ABOVE CLIMATE
THROUGH THE REST OF THE PERIOD FOR TEMPERATURES.
16
&&
.AVIATION...06Z TAF DISCUSSION.
PESKY CLUSTERS OF THUNDERSTORMS AROUND TCL AND BHM CREATING SOME
HEADACHES EARLY THIS MORNING. THINK THAT RAIN SHOULD TAPER OFF BY
08Z...LEAVING US TO DEAL WITH CLOUD AND VISIBILITY ISSUES. LOW
CEILINGS PREVIOUSLY FORECAST AT TOI HAVE YET TO MATERIALIZE...BUT
STILL THINK THEY ARE A POSSIBILITY (IF NOT A LIKELIHOOD).
TYPICAL SUMMERTIME WEATHER EXPECTED ON SATURDAY...WITH HIT AND MISS
AFTERNOON THUNDERSTORMS -- MORE MISS THAN HIT IN NORTHERN TAFS...AND
MORE HIT THAN MISS IN THE SOUTH.
/61/
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Aug 31, 7:30 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT FRI AUG 31 2007
ALZ011>015-017>050-011130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
830 PM CDT FRI AUG 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
SATURDAY AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG WITH
THE POTENTIAL FOR FREQUENT DEADLY LIGHTNING...SMALL HAIL...WIND
GUSTS UP TO 40 MPH...AND BRIEF HEAVY RAINFALL OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
75/LINHARES
Drought, Autauga
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Drought, Barbour
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Barbour forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought, Blount
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Bullock
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Chambers
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought, Clay
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Coosa
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Drought, Elmore
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Greene
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Drought, Hale
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought, Lee
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought, Lowndes
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Drought, Macon
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought, Marengo
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought, Marion
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Drought, Perry
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Pickens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought, Pike
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Russell
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Sumter
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Sumter forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Tallapoosa
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Walker
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Winston
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60987, 60988, 60989, 60990, 60991, 60992, 60993, 60994, 60995, 60996, 60997, 60998, 60999, 61000, 61001, 61002, 61003, 61004, 61005, 61006, 61007, 61008, 61009, 61010, 61011, 61012, 61013, 61014, 61015, 61016, 61017, 61018, 61019, 61020, 61021, 61022, 61023, 61024, 61025.